Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 83, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 29, 2010, 12:47 AM CDT for Audrain County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2010, 12:47 AM CDT (05:47 UTC)
- Expired
- Jul 29, 2010, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Audrain County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:00 AM CDT | FLASH FLOOD | 2 S Laddonia, MO | NUMEROUS ROADS ARE FLOODED...MAINLY TO THE EAST AND NORTHEAST OF MEXICO. ONE CAR WAS WASHED OFF THE ROAD NEAR THE INTERSECTION OF U.S. HIGHWAY 54 AND COUNTY ROAD 424. NO ONE WAS INJURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
516
WGUS53 KLSX 290547
FFWLSX
MOC007-291200-
/O.NEW.KLSX.FF.W.0083.100729T0547Z-100729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CDT THU JUL 29 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI...
* UNTIL 700 AM CDT
* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED THAT 3.5 TO 4 INCHES OF RAIN
HAS FALLEN ACROSS PARTS OF AUDRAIN COUNTY. ADDITIONAL RAINFALL IS
EXPECTED OVER THE NEXT FEW HOURS AS THUNDERSTORMS SLOWLY MOVE
ACROSS THE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXICO...FARBER...LADDONIA AND MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3935 9210 3934 9172 3933 9171 3932 9157
3915 9156 3915 9164 3906 9165 3907 9211
$$
KANOFSKY1 follow-up statement
709
WGUS73 KLSX 290935
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT THU JUL 29 2010
MOC007-291200-
/O.CON.KLSX.FF.W.0083.000000T0000Z-100729T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDRAIN MO-
435 AM CDT THU JUL 29 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR AUDRAIN COUNTY UNTIL 700
AM CDT...
AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH WERE OVER THE AREA HAVE DISSIPATED.
HOWEVER...RADAR ESTIMATED THAT OVER 3 INCHES OF RAIN FELL ACROSS
PARTS OF AUDRAIN COUNTY EARLIER IN THE NIGHT. FLASH FLOODING HAS
BEEN REPORTED BETWEEN MEXICO AND LADDONIA. A CAR WAS SWEPT OFF THE
ROAD EARLIER IN THE NIGHT BY FLOOD WATERS NEAR THE INTERSECTION OF
HIGHWAY 54 AND COUNTY ROAD 424. THIS IS A DANGEROUS SITUATION...
PEOPLE SHOULD REMAIN ALERT FOR FLASH FLOODING EVEN THOUGH THE STORMS
HAVE ENDED. FLOODING DUE TO RUNOFF WILL LIKELY CONTINUE FOR THE
NEXT SEVERAL HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MEXICO...
FARBER...LADDONIA AND MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3935 9210 3934 9172 3933 9171 3932 9157
3915 9156 3915 9164 3906 9165 3907 9211
$$
CARNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 11:48 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 28, 11:48 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1148 PM CDT WED JUL 28 2010 .DISCUSSION... /340 PM CDT WED JUL 28 2010/ FCST FOCUS FOR SHORT TERM WILL BE POPS FOR TONIGHT AND TOMORROW. THEN...FOCUS WILL TURN TO TEMPS THRU THE END OF THE WEEK BEFORE AN MCS THAT MAY AFFECT THE AREA ON FRI INTO SAT. CDFNT OVER SRN IA AND CNTL IL WILL CONTINUE TO PUSH SWD TONIGHT WITH TSRA ALONG/AHEAD OF THIS FNT AND PULSE TSRA ACROSS THE SRN HALF OF THE CWA. MDLS AGREE WELL WITH THIS CONVECTION DIMINISHING THIS EVE AND SHUD BE NEARLY GONE BY MIDNIGHT. SOME TSRA MAY BE POSSIBLE AGAIN THURS ACROSS THE SRN PORTIONS OF THE CWA WHERE THE FNT WILL BE IN THE MORNING. THIS CHANCE SHUD BE SHORT LIVED AS THE FNT CONTINUES TO PUSH SWD. THIS FNT WILL TRY TO LIFT BACK NWD AS A WRMFNT THURS NIGHT. MDLS SUGGEST MCS DEVELOPMENT ACROSS THE NRN PLAIN ON THURS AND PROPAGATING SEWD ALONG THIS BNDY...REACHING THE CWA SOMETIME ON FRI. MDLS DIFFER EXACTLY WHERE THIS BNDY WILL BE AS THE MCS REACHES THE CWA...BUT SHUD BE ACROSS THE WRN COUNTIES. TSRA CHANCES WILL SPREAD ACROSS THE REMAINDER OF THE CWA FRI NIGHT INTO SAT. THE SECOND HALF OF THE WEEKEND IS EXPECTED TO BE DRY. TRENDED TWD THE ECMWF WITH STRONG GEM SUPPORT FOR THE EXTD. MDLS PROG THE NEXT CDFNT TO AFFECT THE CWA AS EARLY AS LATE MON NIGHT. FOR TEMPS...TRENDED TWD THE COOLER MOS/MDL GUIDE THRU FRI AND BEGAN SLOW WARMING TREND ON SAT. WENT WITH A PERSISTENCE FCST UNTIL MON WITH MDLS SUGGESTING WARM TEMPS ON MON AHEAD OF THE CDFNT. CURRENT FCST BRINGS HEAT INDEX VALUES AROUND THE 100 DEGREE MARK. THESE VALUES MAY BE HIGHER DEPENDING UPON DEWPOINTS. CURRENT DEWPOINT FCST IS ON THE CONSERVATIVE SIDE WITH ECMWF DEPICTING RATHER DRY SFC RIDGE SETTLING OVER PLACE. TILLY && .AVIATION... /1136 PM CDT WED JUL 28 2010/ COMPLEX OF TSRA IS MOVING SSWWD OVR CNTRL/NERN MO AND EXPECT IT TO MOVE THROUGH KCOU WITH A BRIEF IFR VSBYS/CIGS IN +RA. EXPECT DRY AND VFR CONDITIONS THE NEXT 24-30 HOURS. COLD FRONT ROUGHLY ALONG A KUIN-KMCI LINE WILL CONTINUE TO MOVE SLOWLY SEWD. LGT/VRB WINDS WILL BECOME N-NELY AND INCREASE SLIGHTLY DURING THE DAY THURSDAY. SPECIFICS FOR KSTL...MAIN COMPLEX OF STORMS WILL MISS KSTL TO THE WEST. SCT SHRA/ISOLD TSRA MAY STILL AFFECT THE AIRPORT THROUGH 08Z. THEN EXPECT DRY AND VFR CONDITIONS THEREAFTER. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 28, 7:55 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 755 PM CDT WED JUL 28 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 755 PM CDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH. LOCALLY HEAVY RAINFALL AND FLASH FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATION. MODERATE RIVER FLOODING CONTINUES FOR MUCH OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA FROM THURSDAY THROUGH SATURDAY...AND AGAIN ON MONDAY NIGHT AND TUESDAY...AS SERIES OF FRONTS WAVER ACROSS THE MIDDLE MISSISSIPPI VALLEY. MODERATE TO MAJOR RIVER FLOODING IS FORECAST FOR MUCH OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Special weather statement, Jul 28, 8:06 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 806 PM CDT WED JUL 28 2010 ILZ095>097-290145- ADAMS IL-BROWN IL-PIKE IL- 806 PM CDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS...SOUTHERN BROWN AND NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 845 PM CDT... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MEREDOSIA TO 7 MILES NORTHEAST OF PAYSON...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PITTSFIELD... BEVERLY... GRIGGSVILLE... VERSAILLES... KINGSTON... FISHHOOK... CHAMBERSBURG... BAYLIS... PERRY... NEW SALEM... VALLEY CITY... DETROIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
Local storm report, Jul 28, 10:12 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 PM CDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN BEVERLY 39.79N 90.99W
07/28/2010 M1.80 INCH ADAMS IL STORM CHASER
ADAMS PIKE COUNTY LINE - SINCE 830 PM
&&
DYELocal storm report, Jul 28, 10:21 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 PM CDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLOOD HANNIBAL 39.71N 91.38W
07/28/2010 MARION MO LAW ENFORCEMENT
WATER OF UNKNOWN DEPTH COVERING PART OF WARREN BARETT
DRIVE
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:39 PM CDT | Areal Flood Advisory | LSX | Marion, Pike, Ralls | 6 hr |
| Jul 28, 11:51 PM CDT | Areal Flood Advisory | LSX | Audrain, Monroe | 6 hr |
| Jul 29, 1:25 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway | 6 hr |
| Jul 29, 1:59 AM CDT | Flash Flood Warning | LSX | Boone, Callaway | 6 hr |
| Jul 29, 6:57 AM CDT | Areal Flood Warning | LSX | Audrain | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.